# SDR CA960227007

- Difficulty date: February 22, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Piper PA-31
- Engine: Lyc TIO540A2B
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Studs
- Part number: 5015
- Condition: Broken
- Location: Nr 5 Cyl
- Stage of operation: CR
- Nature of condition: E, R
- Precautionary procedure: E, O, A

## Discrepancy

(CAN) DURING CRUISE FLIGHT, THE RIGHT ENGINE BEGAN TO RUN ROUGH, AND LOST SOME POWER. THE CREW WAS UNABLE TO IMPROVE THE SITUATION WITH MAGS/MIXTURE AND ELECTED TO DO A PRECAUTIONARY ENGINE SHUT DOWN. AIRCRAFT LANDED WITHOUT INCIDENT. INVESTIGATION REVEALED 4 BROKEN STUDS; 1 P/N 50-15, 2 P/N 38-13, 1 P/N 69679 ON THE BOTTOM OF #5 CYLINDER. MOVEMENT OF THE CYLINDER CAUSED THE INDUCTION PIPE SEAL P/N 72711 TO DISLOCATE, CAUSING A LARGE INDUCTION AIR LEAK, RESULTING IN THE REPORTED ROUGH ENGINE AND PARTIAL POWER LOSS. ENGINE WAS REMOVED FOR REPAIR.
